Results 1 to 4 of 4
Getting off Lexapro
  1. #1
    mvesmo is offline New Member
    Join Date
    Oct 2006
    Location
    , , .
    Posts
    1

    Default Getting off Lexapro

    Hi,
    This is my first time on the site and I'm hoping someone can help me. I've been on lexapro 10ml for about a year and half now and I would like to come off it. Th epill has worked great for me and I feel better than I have in years. When I first got on it my doctor said that I could get off of it in about 9 months. I saw him a couple of weeks ago and instead of taking me off it, he ran blood test to see if it was effecting my liver,(it was not). On my own I have reduced my intake to 5 ml per day. I was wondering if someone can tell me if this ok? I have had no side effects so far from doing this. Also, when I was orginaly put on this by my doctor, he said that that the lexapro would even out my chemical inbalance in my brain and I could come off it in 9 mo to a year. Is this true? And if so is it time for me to stop taking it? Thanks for your help. mvesmo

  2. #2
    dmtmb is offline New Member
    Join Date
    Oct 2006
    Location
    , , .
    Posts
    2

    Default

    I was on Lexapro 10 mg daily for over a year myself. I also wanted to get off of it as it made me extremely tired. I found myself back in the hole when I got down to 5 mg daily and needed to reup to 10 mg to get back out again. Eventually the Lexapro has no positive effect on my and my Dr. put me on Effexor. Effexor is fantastic for me, no depression and no being tired. My advice to you is to be alert to any feelings of the depression coming back. It takes a good 3 to 4 weeks or longer before it is really out of your system. Just keep an eye on how you feel. If I can help you more, just ask.

  3. #3
    tmp
    tmp is offline New Member
    Join Date
    Dec 2006
    Location
    , , .
    Posts
    2

    Default

    I have been on Lexapro for a few months now. Long story short: I moved from the Midwest to the South and was experiencing what I thought were heart attacks. Turns out they were anxiety attacks. I had only seen an OBGYN since I had only lived here a few weeks. She put me on Effexor. It was going to take me months to get in with a psychiatrist. I was WIRED and didn't sleep for days. She took me off of the starter 37.5 mg. Bad move. I believe it triggered a chemical depression. Within a week I wanted to leave my family and pretty much just die. Now I wasn't just dealing with anxiety but depression. She put me back on the Effexor and THIS time it made me tired. Wierd. Anyhow, after 2 months at the starting doee, my husband made me quit taking it. I was completely unfeeling to everything and everyone. This OBGYN was obviously just that (an OBGYN) and certainly not a PSYCH. More depression followed. I finally found a psych who is wonderful. She started me on 2 mg of Lexapro and gradually bumped me to 10. She was very cautious with me due to my side effects from the Effexor. I love her! She also warned me that Effexor withdrawals will do that. But she made me think Lexapro would not have withdrawal issues....I'm reading otherwise on this site and am a bit concerned. I've always been anxious and a Drama Queen but after moving my chest would tighten up and scare me. Anyhow, by the time I got to 10, I felt a bit "out of it" while driving. Like I wasn't completely alert. Yet I feel like "me" again. She backed me up to 7.5 but I had to take the liquid since the smallest pills aren't scored. Anyhow, I have been on the liquid for 28 days. HORRIBLY DISGUSTING! Still feeling somewhat hazy and a bit "blah"...but not depressed. Decided I would discuss a new medication with my PSYCH at my appt last Friday. Then I got the bad news. The day before my appt I received a call that my PSYCH was killed in an auto accident. I feel like my entire sanity was in her hands. Since I had the liquid and was getting short, I have been taking 5 mg for the last 3 days. Real short headaches here and there for a minute or so. Nothing else. With the holidays coming, I'm afraid 5 mg won't be enough. My doctor, at our last appt, told me if the 7.5 didn't work, she didn't think 5 would do it for me since 10 is the recommended dosage. Now she's gone and I'm not sure what to do. I called my OBGYN to call in the Lexapro since I can't get a prescription from my PSYCH anymore. They called in a 3 mos supply of me Lexapro until I can find a new PSYCH. This is so frazzling! Does anyone recommend I just stay on the 10 since I feel "good" most of the time....until I have a new doctor? Is it too risky to lower my dose or go off during the holidays? I feel so lost!

  4. #4
    tmp
    tmp is offline New Member
    Join Date
    Dec 2006
    Location
    , , .
    Posts
    2

    Default

    Thanks dmtmb. I am down to 5 mg and my anxiety has resurfaced. The depression has not. I believe it was situational depression from my move to the south from the Midwest. I have an appt with a new doctor Feb 1st so we'll see what he recommends. Right now I plan to stay on the 5 mg so that if we wants to change my meds, he can. I feel those chest pains again and I find myself agitated very easily. Still, I will deal with that until I know what else I might take. I tried Effexor as my first med and I didn't sleep for 4 nights. We'll see. Thanks for all the advice.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22